Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 10, 2008, 4:18 AM MDT. It took effect at Oct 10, 2008, 10:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2008, 4:18 AM MDT (10:18 UTC)
- In effect from
- Oct 10, 2008, 10:00 AM MDT
- Expired
- Oct 10, 2008, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 101018 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 418 AM MDT FRI OCT 10 2008 .STRONG PACIFIC STORM SYSTEM WILL DEEPEN OVER THE WESTERN GREAT BASIN TODAY INTO SATURDAY. STRONG SOUTHWEST WINDS WILL PRECEDE THIS SYSTEM AND THE ASSOCIATED COLD FRONT. UTZ013-020-021-102100- /O.NEW.KSLC.WI.Y.0025.081010T1600Z-081011T2100Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 418 AM MDT FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM MDT SATURDAY. THIS ADVISORY INCLUDES SOUTH CENTRAL AND EAST CENTRAL PORTIONS OF UTAH. STRONG SOUTHWEST WINDS WILL DEVELOP RAPIDLY THIS MORNING AS A MAJOR STORM SYSTEM DEVELOPS OVER THE WESTERN GREAT BASIN. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS OVER 45 MPH. WINDS WILL CONTINUE AT THESE SPEEDS THROUGH LATE SATURDAY MORNING OVER WESTERN KANE COUNTY BUT CONTINUE INTO THE AFTERNOON OVER EASTERN PORTIONS OF EMERY...WAYNE AND GARFIELD COUNTIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS75 KSLC 102149 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 349 PM MDT FRI OCT 10 2008 .STRONG PACIFIC STORM SYSTEM WILL DEEPEN OVER THE WESTERN GREAT BASIN TODAY INTO SATURDAY. STRONG SOUTHWEST WINDS WILL PRECEDE THIS SYSTEM AND THE ASSOCIATED COLD FRONT. UTZ013-020-021-110200- /O.EXT.KSLC.WI.Y.0025.000000T0000Z-081011T0200Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 349 PM MDT FRI OCT 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE ADVISORY IS IN EFFECT FOR THE SAN RAFAEL SWELL...SOUTH CENTRAL UTAH...GLEN CANYON RECREATION AREA AND LAKE POWELL. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE ACROSS PORTIONS OF SOUTHERN UTAH THIS AFTERNOON AND EVENING. WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 9, 8:52 PM MDT, 7 hours 26 minutes earlier.
Area forecast discussion, Oct 9, 8:52 PM MDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 852 PM MDT THU OCT 9 2008 .SYNOPSIS...A COLD UPPER TROUGH MOVING THROUGH THE PACIFIC NORTHWEST WILL FORM A DEEP LOW OVER THE GREAT BASIN BY EARLY FRIDAY. THIS LOW MOVE LITTLE THROUGH SATURDAY THEN SLOWLY LIFTS OUT SUNDAY WITH HIGH PRESSURE RETURNING FOR EARLY NEXT WEEK. && .DISCUSSION...LONGWAVE TROUGH IN THE PROCESS OF DEVELOPING AND EVOLVING INTO A CLOSED MID LEVEL CIRCULATION AT THIS TIME ACROSS THE WESTERN CONUS. ASSOCIATED SURFACE FRONT CURRENTLY STRETCHES ACROSS CENTRAL UT...AND WILL LIKELY REACH CEDAR CITY OVERNIGHT BEFORE RETREATING BACK NORTH DURING THE DAY FRIDAY. 100+KT 250MB JET EXTENDING ALONG THE DOWNSHEAR SIDE OF THIS DEVELOPING TROUGH IS AIDING IN MID LEVEL FRONTOGENESIS...AND COMBINED WITH A SLIGHTLY UNSTABLE AIRMASS ABOVE THIS FRONTAL ZONE IS ALLOWING FOR A BAND OF VERY HIGH BASED SHOWERS ACROSS CENTRAL/EASTERN UT THIS EVENING. GIVEN DRY BOUNDARY LAYER HOWEVER IT APPEARS UNLIKELY MUCH IF ANY OF THIS PRECIPITATION WILL REACH THE SURFACE. OVERALL...THIS DRY BOUNDARY LAYER WILL LIKELY GREATLY LIMIT PRECIPITATION ACROSS THE FORECAST AREA THROUGHOUT MUCH OF THE DAY FRIDAY AS WELL. A STRONG JET CURRENTLY JUST OFF THE PACIFIC NORTHWEST COAST WILL DIG ALONG THE BACK SIDE OF THIS DEVELOPING TROUGH...HELPING TO DEEPEN AND EVENTUALLY CLOSE OFF A MID LEVEL CIRCULATION OVER THE NORTHERN GREAT BASIN. ONCE THIS LOW BEGINS TO MOVE EAST SATURDAY...PRECIPITATION CHANCES LOOK TO IMPROVE GREATLY ACROSS THE FORECAST AREA...AS A WAVE DEVELOPS ALONG THE FRONTAL BOUNDARY ACROSS SOUTHERN UT AND LIFTS NORTHEAST TOWARD EAST CENTRAL/WEST CENTRAL CO. BY THIS TIME...MOISTURE IS FORECAST TO HAVE WRAPPED BACK INTO NORTHERN UT...AND COMBINED WITH STRONG FORCING ASSOCIATED WITH SURFACE-700MB WAVE SHOULD RESULT IN WIDESPREAD PRECIPITATION MUCH OF THE DAY SATURDAY. ADDITIONALLY...COLD AIR ON THE BACK SIDE OF THIS LOW SHOULD DROP SNOW LEVELS TO THE VALLEY FLOOR ALONG THE I-15 CORRIDOR SOUTHWARD TO CEDAR CITY DURING THE AFTERNOON. ALTHOUGH ACCUMULATIONS WILL LIKELY REMAIN LIMITED THROUGH SATURDAY EVENING...ACCUMULATING SNOWS ON FOLIATED TREES WITHIN THE VALLEYS MAY WELL RESULT IN A SIGNIFICANT IMPACT ALONG THE URBAN CORRIDOR. GFS/EC ARE SUGGESTING THE MID LEVEL TROUGH ELONGATES AS IT LIFTS OUT OF THE REGION...WHICH WOULD KEEP THE MID LEVEL COLD POOL IN PLACE ACROSS NORTHERN UT AND MAINTAIN THE CHANCE FOR SNOW INTO SUNDAY. ADDITIONALLY...THERE IS SOME POTENTIAL FOR LAKE EFFECT/ENHANCED SNOWFALL DOWNWIND OF THE GSL...AS LAKE=700MB TEMPERATURE DIFFERENCE WILL BE MORE THAN SUITABLE. LIMITING FACTORS WILL BE STRENGTH OF SHEAR AND LOW LEVEL MOISTURE AMONG OTHERS. ADDITIONALLY...THIS COLDER AIR WILL LIKELY RESULT IN A HARD FREEZE SATURDAY NIGHT ACROSS MANY VALLEY LOCATIONS...WITH A HARD FREEZE ALMOST CERTAIN SUNDAY NIGHT/MONDAY MORNING GIVEN CLEARING SKIES. OVERALL GOING FORECAST LOOKS IN REASONABLE SHAPE...ALTHOUGH LATER SHIFTS WILL NEED TO ADDRESS COVERAGE/TIMING OF WINTER WEATHER HEADLINES. && .AVIATION...SURFACE FRONT TO THE SOUTH OF THE KSLC TERMINAL WILL MAINTAIN NORTHERLY WINDS THROUGH THE OVERNIGHT PERIOD. CEILINGS WILL PREDOMINANTLY REMAIN ABOVE 6KFT...HOWEVER THERE IS A 20 PERCENT CHANCE THEY MAY TEMPORARILY DROP BELOW THIS LEVEL OVERNIGHT AS VIRGA DEVELOPS NEARBY. THIS VIRGA MAY ALSO ENHANCE WIND GUSTS AT THE TERMINAL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 9, 6:46 AM MDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 646 AM MDT THU OCT 9 2008 UTZ001>016-517-518-WYZ021-101300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 646 AM MDT THU OCT 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT PARTLY CLOUDY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD PACIFIC STORM SYSTEM WILL IMPACT THE ENTIRE REGION FRIDAY NIGHT THROUGH SUNDAY. THE BRUNT OF THE STORM WILL BE SATURDAY WHEN SNOW WILL FALL TO THE VALLEY FLOORS. ALTHOUGH SUBSTANTIAL SNOWS ARE NOT EXPECTED AT THE LOWER ELEVATIONS EVEN MINOR AMOUNTS COULD BE HAZARDOUS WHEN ACCUMULATING ON THE LEAVES THAT HAVE NOT FALLEN YET. HIGH PRESSURE RETURNS MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ019>021-101300- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 646 AM MDT THU OCT 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT SUNNY...WINDY AND WARM TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN APPROACHING STORM SYSTEM WILL CAUSE WINDS TO INCREASE MORE SO FRIDAY WITH GUSTS OF 35-50 MPH POSSIBLE. TURNING MUCH COLDER SATURDAY AND SUNDAY BEHIND THE COLD FRONT WITH SCATTERED RAIN SHOWERS SATURDAY. HIGH PRESSURE RETURNS MONDAY. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:45 PM MDT | Winter Storm Watch | SLC | 14 hr | |
| Oct 10, 3:45 PM MDT | Winter Storm Warning | SLC | 62 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.